Citation: Devin. "Duck Inside a Doorway, Thunder Crashing: An Experience with Hydrocodone with Acetaminophen (exp80725)". Erowid.org. Sep 23, 2016. erowid.org/exp/80725
Some medications contain acetaminophen/paracetamol in combination with other drugs. When taking large amounts of those mixed medications, the amount of acetaminophen can become toxic to the liver. Deaths have been reported at 10 grams of acetaminophen and accidental acetaminophen over dose is a cause of liver failure. Maximum recommended daily dosage is 4 grams. People with liver disease or regular users of other liver-loads such as alcohol should probably use less than 4 grams per day.]
Tonight I sit, engulfed in sweat before my computer, and hope my liver doesn't begin to shut down. I've seen pictures of hospital patients suffering from jaundice and as much as I'd like to think otherwise, I have to believe that it is not a pleasant experience. Not that I have any regrets concerning my own drug abuse, Bukowski once wrote that 'Our sins are manufactured in Heaven to create our own Hell.'
Early and inexperienced drug users are shielded by the harsh nature of their choices because they hide behind the phrases such as 'consciousness expansion' and 'seeking alternative realities.' They delegate these whimsical ideals to friends until, suddenly, the other shoe falls and they are left alone with the truth. Which is that, in the end, drugs of any kind are not a means to an end but the end itself.
Stepping off my soap box, I suppose I shall talk about my own indulgence in the opioid family. For the last five months I have been drug tested twice a week, every week by a clinic in my home town. I have, of course, snuck in urine but the looming threat of rehab if I was to be caught eventually got the better of me. So I sat and bided my time until last week, when I was informed that the clinic was to be closed for 16 days.
By coincidence an acquaintance of mine happened to mention that he had a large amount of 7.5 mg hydrocodones that he had taken from his grandma. Preferring not to think about his elderly grandmother lying in agonizing pain, I promptly told him that I was very interested. Two days passed and I called him again and we agreed to meet in a middle school parking lot not far from my house. The deal goes smoothly, we say our goodbyes and I walk back to my house.
There was a time in my life when I could sit content for days and be happy just because I had drugs in my possession. These days that is not the case. As soon as I reach my home, I immediately rush to the sink and consume four of the pills with a glass of water. I repeat this process every fifteen minutes until I only have three of the small, beautiful pills left. I take one of these every hour for the next three hours to help maintain the high.
I have taken hydrocodone about two dozen times and I find that the effects seem to hit me harder when I continuously re dose rather than take a large amount ( exceeding 40 mg) at once. This could be false and may all just be a mental placebo effect. But I definitely do not experience significant chest pains like I did when I consumed 67.5 mgs all at once. In addition to this method of taking them, I also break the pills in half with the hope that they will be metabolized faster. Whether either one of these methods hold true will continue to remain a mystery.
The hydrocodone high is a very synthetic feeling when compared to an opiate such as codeine or morphine. In fact, I find it very similar to propopoxyphene but perhaps slightly more euphoric. The feeling begins in my legs and travels up my spine until encompassing my entire body. It is a warm, reassuring nirvana, that makes me unable to remember why I ever had a care or worry in the world. No outside stimulation is needed and even background music is pointless. At large doses of hydro, my mind continuously wanders making the outside world nonexistent, I am is aware of this but still is unable control my train of thought. Nodding in and out is common at doses 35 mgs and over, which thrusts me into a very dreamlike state of mind.
For the most part, there is no “crash” from hydrocodone. Usually the intense part of the high is followed by about four hours of a sedated, peaceful feeling. Strangely enough I always have a hard time falling asleep on hydro, leading me to believe that hydro must, on some level, act as a stimulant. Anyway, getting back to my story, I initially began taking these today at 12:30. I was high on the first batch of four by 1:00 and every ten minutes I would begin to feel another rush as a wave of hydrocodone entered my bloodstream. The most prominent effects lasted until about 7:00, which seemed to be an extraordinary amount of time.
The feelings of the afterglow set in along with a slight stomach ache. As the night progressed the nausea grew worse but was not overpowering, so I lay back down to counter it. I also notice I started to perspire rapidly which saturated my blanket and pillow quite thoroughly and I my extremities began to twitch involuntarily. The thought that I might possibly have overdosed crossed my mind, so I got up and paced for a bit. I had never encountered these strange symptoms before and did not know what to make of it. Out of the corner of my eye, I saw my computer. I decided to take my mind off of my own demise by recounting the tale to all of you.
I don’t know what anyone will get out of this story, whether it is good or bad.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.